Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 34, NWS San Angelo, TX

May 13, 2015Taylor County, Texas

NWS San Angelo, TX issued this tornado warning at May 13, 2015, 5:59 PM CDT for Taylor County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2015, 5:59 PM CDT (22:59 UTC)
Expired
May 13, 2015, 6:13 PM CDT
In force
14 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 81 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 3:09 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WFUS54 KSJT 132259
TORSJT
TXC441-132330-
/O.NEW.KSJT.TO.W.0034.150513T2259Z-150513T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
559 PM CDT WED MAY 13 2015

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 630 PM CDT

* AT 558 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR HAPPY VALLEY...AND MOVING EAST AT 10 MPH.

  HAZARD...TORNADO...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN
  TAYLOR COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3226 9996 3210 9995 3216 10010 3223 10010
TIME...MOT...LOC 2300Z 292DEG 9KT 3219 10006

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$
1 follow-up statement
491 
WWUS54 KSJT 132313
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
613 PM CDT WED MAY 13 2015

TXC441-132323-
/O.CAN.KSJT.TO.W.0034.000000T0000Z-150513T2330Z/
TAYLOR TX-
613 PM CDT WED MAY 13 2015

...THE TORNADO WARNING FOR SOUTHWESTERN TAYLOR COUNTY IS CANCELLED...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT FOR THE AREA.

LAT...LON 3226 9996 3210 9995 3216 10010 3223 10010
TIME...MOT...LOC 2313Z 292DEG 9KT 3218 10002

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 13, 3:33 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 13, 3:33 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
333 PM CDT Wed May 13 2015

.SHORT TERM...
(Tonight and Tomorrow)

...Flash Flooding Threat Until 7 PM This Evening...

Showers and thunderstorms remain in the forecast for the next 24
hours. A loop of composite reflectivity, on the state scale,
indicates the band of showers and thunderstorms has moved east of
our counties; it now extends from deep south Texas north into The
Fort Worth and Dallas area. Across West Central Texas, radar data
indicate some shower and thunderstorm activity is developing, where
skies are clearing across western counties. Based on radar and
satellite trends, along with model data, confidence is moderate to
high for showers and thunderstorms developing over or moving into
West Central Texas this afternoon and evening. Nevertheless,
confidence is low for where that might occur. Thus, continuing lower
PoPs for most areas of the tonight period looks reasonable. For
tomorrow, confidence for development and location of showers and
thunderstorms is low; so, 20 PoPs across the board is adequate for
that period. Although the threat of widespread flash flooding has
diminished across West Central Texas, continuing the Flash Flood
Watch until 7 PM CDT this evening looks to be the most prudent
course, especially given the potential for thunderstorms this
afternoon and evening.

Huber

.LONG TERM...
(Thursday Night through Wednesday)

The next Pacific upper level trough will move over southern
California on Friday and then lift northeast over the northern
Plains by Sunday. The forecast area will remain in a southwest
flow aloft through the weekend with a tightening dryline west of
the CWA. The chance of thunderstorms will continue into the
weekend with the best chance Saturday afternoon into Sunday
morning as a Pacific front driven by the upper level trough
catches up to the dryline over West Texas. Anther upper level
trough moving over the Pacific Northwest this weekend will serve
to maintain the southwest flow aloft over the forecast area into
the middle of next week, concomitant with a continued chance of
dryline derived thunderstorms moving over the forecast area.
Afternoon highs will remain in the low to mid 80s with morning
lows generally in the mid 60s.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 63  82  66  84  67 /  30  20  40  30  30
San Angelo 	 64  84  66  86  68 /  20  20  30  20  20
Junction 	 64  83  66  82  69 /  30  20  50  30  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH until 7 PM CDT this evening FOR THE FOLLOWING
ZONES: Brown...Callahan...Coke...Coleman...Concho...Crockett...
Fisher...Haskell...Irion...Jones...Kimble...Mason...McCulloch...
Menard...Nolan...Runnels...San Saba...Schleicher...Shackelford...
Sterling...Sutton...Taylor...Throckmorton...Tom Green.

&&
Hazardous weather outlook, May 13, 2:47 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
247 PM CDT WED MAY 13 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-142000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
247 PM CDT WED MAY 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VERY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY THIS
AFTERNOON AND EVENING. THE MAIN HAZARDS ARE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND THE POTENTIAL FOR FLASH FLOODING
FROM HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH EARLY NEXT WEEK.
THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS...MAINLY ON FRIDAY
AND SATURDAY. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

WE DO NOT ANTICIPATE SPOTTER ACTIVATION. HOWEVER...WE STRONGLY
ENCOURAGE SPOTTERS AND RAINFALL OBSERVERS TO RELAY RAINFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE IN SAN ANGELO.

In the hours before

Special weather statement, May 13, 3:47 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
347 PM CDT WED MAY 13 2015

TXZ076-132115-
CROCKETT TX-
347 PM CDT WED MAY 13 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR
CROCKETT COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  WIND GUSTS TO 50 MPH AND HAIL UP TO THE SIZE OF A DIME.

AT 345 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF OZONA TO 24 MILES SOUTHWEST OF
SHEFFIELD...MOVING NORTHEAST AT 20 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  ISOLATED SMALL DENTS TO VEHICLES...

STRONG THUNDERSTORMS WILL BE NEAR...
  THE INTERSECTION OF I-10 AND HIGHWAY 290...FT LANCASTER AND I-10
  NEAR THE CROCKETT-PECOS COUNTY LINE BY 415 PM CDT

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 325 AND 364.

LAT...LON 3042 10175 3047 10172 3047 10169 3052 10169
      3055 10165 3063 10167 3065 10176 3070 10182
      3075 10182 3104 10117 3059 10117 3034 10166
TIME...MOT...LOC 2046Z 228DEG 17KT 3082 10136 3039 10203
Special weather statement, May 13, 4:13 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 PM CDT WED MAY 13 2015

TXZ054-132145-
NOLAN TX-
413 PM CDT WED MAY 13 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR NOLAN
COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  HAIL UP TO THE SIZE OF A DIME.

AT 409 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF MARYNEAL...MOVING EAST AT 20 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  ISOLATED SMALL DENTS TO VEHICLES....

THE STRONG THUNDERSTORM WILL BE NEAR...
  MARYNEAL AND THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 BY
  430 PM CDT
  THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53 AND NOLAN BY 445
  PM CDT

LAT...LON 3246 10024 3208 10023 3208 10067 3232 10067
TIME...MOT...LOC 2112Z 252DEG 17KT 3219 10055
Special weather statement, May 13, 4:40 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
440 PM CDT WED MAY 13 2015

TXZ076-132215-
CROCKETT TX-
440 PM CDT WED MAY 13 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR
CROCKETT COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 437 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTH
CENTRAL CROCKETT COUNTY...OR ABOUT 29 MILES SOUTH OF SHEFFIELD...
MOVING SOUTHEAST AT 25 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
SOUTHERN CROCKETT COUNTY.

LAT...LON 3029 10176 3032 10175 3033 10174 3035 10170
      3035 10166 3040 10172 3042 10172 3036 10150
      3029 10145 3028 10175
TIME...MOT...LOC 2141Z 298DEG 22KT 3029 10163
Special weather statement, May 13, 4:47 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
447 PM CDT WED MAY 13 2015

TXZ077-132215-
SCHLEICHER TX-
447 PM CDT WED MAY 13 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR
SCHLEICHER COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  WIND GUSTS TO 50 MPH AND HAIL UP TO THE SIZE OF A NICKEL.

AT 445 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
THE INTERSECTION OF RANCH ROAD 1828 AND RANCH ROAD 915...OR ABOUT 5
MILES NORTHWEST OF ELDORADO...MOVING NORTHEAST AT 30 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  ISOLATED SMALL DENTS TO VEHICLES....

THE STRONG THUNDERSTORM WILL BE NEAR...
CENTRAL SCHLEICHER COUNTY.

LAT...LON 3081 10073 3102 10074 3109 10043 3108 10034
      3084 10035
TIME...MOT...LOC 2147Z 245DEG 25KT 3093 10062
Local storm report, May 13, 5:25 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
525 PM CDT WED MAY 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     FUNNEL CLOUD     4 NNW HYLTON            32.19N 100.22W
05/13/2015                   NOLAN              TX   PUBLIC

&&

EVENT NUMBER SJT1500338

JD
Special weather statement, May 13, 5:41 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
541 PM CDT WED MAY 13 2015

TXZ077-078-132315-
SCHLEICHER TX-SUTTON TX-
541 PM CDT WED MAY 13 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR
SCHLEICHER AND SUTTON COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  DANGEROUS LIGHTNING
  HEAVY RAINFALL
  GUSTY WINDS AND HAIL

AT 539 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF SONORA...STATIONARY.

NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY
RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE REQUIRED IF
THIS HEAVY RAINFALL CONTINUES.

POTENTIAL STORM IMPACTS INCLUDE...
  FIRE IGNITED BY LIGHTNING...
  LOCALIZED SHORT DURATION POWER OUTAGES...
  LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
 OUTDOORS...
  DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
  ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES LIKELY...
  A FEW LOOSE OBJECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...

MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

THE STRONG THUNDERSTORM WILL BE NEAR...
  SONORA AND THE INTERSECTION OF I-10 AND RANCH ROAD 1989 BY 615 PM
  CDT

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 385 AND 413.

THIS INCLUDES THE LOW WATER CROSSINGS...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF SCHLEICHER AND SUTTON
COUNTIES.

LAT...LON 3078 10042 3038 10033 3040 10081 3063 10087
TIME...MOT...LOC 2242Z 180DEG 0KT 3052 10067

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:01 AM CDTAreal Flood AdvisorySJTKimble, McCulloch, Mason, Menard119 min
May 13, 10:09 AM CDTAreal Flood AdvisorySJTBrown, San Saba111 min
May 13, 1:10 PM CDTSpecial Weather StatementSJTUpton35 min
May 13, 2:03 PM CDTSpecial Weather StatementSJTCrockett27 min
May 13, 2:29 PM CDTSpecial Weather StatementSJTCrockett46 min
May 13, 2:55 PM CDTSpecial Weather StatementSJTNolan35 min
May 13, 3:05 PM CDTSpecial Weather StatementSJTCrockett25 min
May 13, 3:31 PM CDTSpecial Weather StatementSJTCoke29 min
May 13, 3:34 PM CDTSpecial Weather StatementSJTCoke26 min
May 13, 3:43 PM CDTSpecial Weather StatementSJTIrion32 min
May 13, 3:47 PM CDTSpecial Weather StatementSJTCrockett28 min
May 13, 4:02 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green19 min
May 13, 4:06 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton39 min
May 13, 4:13 PM CDTSpecial Weather StatementSJTNolan32 min
May 13, 4:35 PM CDTSevere Thunderstorm WarningSJTNolan, Taylor40 min
May 13, 4:40 PM CDTSpecial Weather StatementSJTCrockett35 min
May 13, 4:44 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton46 min
May 13, 4:47 PM CDTSpecial Weather StatementSJTSchleicher28 min
May 13, 4:56 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor49 min
May 13, 5:01 PM CDTTornado WarningSJTNolan29 min
May 13, 5:29 PM CDTTornado WarningSJTNolan, Taylor31 min
May 13, 5:41 PM CDTSpecial Weather StatementSJTSutton34 min
May 13, 5:44 PM CDTAreal Flood AdvisorySJTNolan, Taylor91 min
May 13, 5:57 PM CDTSevere Thunderstorm WarningSJTSutton33 min
May 13, 6:09 PM CDTSevere Thunderstorm WarningSJTRunnels, Taylor51 min
May 13, 6:58 PM CDTSpecial Weather StatementSJTColeman32 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.